MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-M4-46-200-46U
Medical Device Problem Codes Malposition of Device (2616); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"unable to deploy the stent graft: the relay pro stent-graft was used for emergency 2-debranching tevar in a rupture case.After a c-tag stent-graft (37 - 10, gore) was implanted on the distal side, the relay pro stent-graft was implanted stacked on the first stent-graft from zone 1.The stent-graft was deployed as per the procedure and the apex holder knob was slid toward the distal side, but the proximal bare stent was not released from the apex holder.The apex holder capturing the proximal bare stent was not slid distally.While the apex holder knob was being pushed and pulled to apply force to the entire device proximally and the handle body was being rotated half a turn clockwise and anticlockwise, the proximal bare stent was released from the apex holder without realizing it.The delivery system was then removed from the patient.Probably because of such behavior, the stent-graft was implanted lower than the planned position.No leaks were found as far as the physician checked.Operation type: emergency 2-debranching tevar blood loss: amount unknown.Ancillary device used: c-tag stent-graft (37 - 10, gore) no image available due to hospital policy no pre-case plan available due to hospital policy additional information will be able to be obtained delivery system was discarded by user.(tc# (b)(4)." patient outcome: "no health damage to the patient.".
 
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.All relevant device history records (dhrs) for the relay pro (m4) thoracic stent-graft system (28-m4-46-200-46u) with final assembly lot# 2502280058, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on march 06, 2025.There were no nonconformances or reworks in relation to this device.A review of the device history records showed no issues were found during the manufacture of the device.The delivery system was not returned for investigation, as it was discarded by the user.The pre-case plan was provided in the form of a hand-drawn schema.The patient underwent an emergency tevar procedure to treat a ruptured aneurysm, in which a relay pro stent-graft was implanted proximally to a competitor stent-graft which was implanted before the relay pro device.During the procedure, the stent-graft was able to be advanced via the inner sheath without issue, and the inner sheath was able to be retracted without issue to deploy the stent-graft.However, upon retraction of the black apex release grip, the proximal stent was unable to be released from the proximal clasp.While attempting to manipulate the delivery system by performing push/pull and rotation movements, the proximal stent was released from the clasp without the physician realizing it.Additionally, the event narrative indicated that the stent-graft was implanted more distally than the intended position due to the movement of the delivery system in attempt to release the proximal stent.Without the return of the delivery system, it is not possible to confirm the root cause of the reported device malfunction.Based on investigation reports of prior complaints received for difficulty to release the proximal stent using the apex clasp release mechanism, and based on the manufacturing date of the device, there is a possibility that there may have been excess adhesive on the distal and proximal clasp, mdx residue on the outer control tube (oct) causing the oct to adhere to the vestamid / pusher support tube, and/or the setscrew of the apex release grip may have been overtightened to the coupling assembly.Capa 1275 was opened to address these potential root causes of the difficulty releasing the proximal stent.As capa 1275 remains open, actions are to be implemented for the difficulty releasing the proximal clasp.It should be noted that the event narrative indicated that the proximal stent was released without the realization of the physician of the release.The relay pro us ifu (2844-8324 rev.G) instructs the user, "under fluoroscopic control, release the stent-graft from the apex holder by rotating the black apex holder knob and sliding it toward the gray guidewire luer." without fluoroscopic control of the release of the proximal stent, it could not be confirmed whether the proximal stent was, in fact, initially released.In order to retract the proximal clasp, the apex release grip is required to be retracted towards the grey guidewire luer; however, the apex release grip does not need to completely mate with the guidewire luer for the proximal stent to be released from the clasp.Therefore, solely observing the apex release grip to ensure the release of the proximal clasp is not sufficient nor instructed within the product ifu.In regard to the reported failure of inaccurate deployment of the stent-graft / stent-graft misplacement, the narrative indicated that due to the movement of the delivery system in attempt to release the proximal stent, the stent-graft was observed to be implanted lower than the planned position.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.With the information provided, the root cause of the reported failure of inaccurate deployment of the stent-graft / stent-graft misplacement was the movement of the delivery system in attempt to release the proximal stent.The root cause of the reported failure of difficulty releasing the proximal stent could not be determined.

Brand Name
RELAY PRO THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key22705909
Report Number2247858-2025-00184
Device Sequence Number21079208
Product Code MIH
UDI-Device Identifier00843576149977
UDI-Public00843576149977
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number28-M4-46-200-46U
Device Lot Number2502280058
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown